Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Mar 26, 2025, 12:52 PM PDT for Santa Barbara County, California. It took effect at Mar 27, 2025, 3:00 PM PDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2025, 12:52 PM PDT (19:52 UTC)
- In effect from
- Mar 27, 2025, 3:00 PM PDT
- Expired
- Mar 29, 2025, 11:00 AM PDT
- In force
- 44 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WHUS46 KLOX 261952 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1252 PM PDT Wed Mar 26 2025 CAZ340-346-271200- /O.NEW.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 1252 PM PDT Wed Mar 26 2025 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 10 to 15 feet with dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...From 3 PM Thursday to 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-271200- /O.NEW.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/ Ventura County Beaches- 1252 PM PDT Wed Mar 26 2025 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 8 to 12 feet with dangerous rip currents. * WHERE...Ventura County Beaches. * WHEN...From 3 PM Thursday to 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ087-362-366-271200- /O.NEW.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/ Catalina and Santa Barbara Islands-Malibu Coast- Los Angeles County Beaches- 1252 PM PDT Wed Mar 26 2025 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 6 to 9 feet with dangerous rip currents. * WHERE...Catalina and Santa Barbara Islands, Malibu Coast and Los Angeles County Beaches. * WHEN...From 3 PM Thursday to 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ349-350-271200- /O.NEW.KLOX.BH.S.0004.250327T2200Z-250329T1800Z/ Santa Barbara County Southwestern Coast- Santa Barbara County Southeastern Coast- 1252 PM PDT Wed Mar 26 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf expected. * WHERE...Santa Barbara County Southwestern Coast and Santa Barbara County Southeastern Coast. * WHEN...From Thursday afternoon through Saturday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ RAT
4 follow-up statements
544 WHUS46 KLOX 271101 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 401 AM PDT Thu Mar 27 2025 CAZ340-346-271915- /O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 401 AM PDT Thu Mar 27 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 10 to 15 feet with local sets to 18 feet and dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...From 3 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly located in such conditions, so stay off the rocks. && $$ CAZ354-271915- /O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/ Ventura County Beaches- 401 AM PDT Thu Mar 27 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 8 to 12 feet and dangerous rip currents. * WHERE...Ventura County Beaches. * WHEN...From 3 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ087-362-366-271915- /O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/ Catalina and Santa Barbara Islands-Malibu Coast- Los Angeles County Beaches- 401 AM PDT Thu Mar 27 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 6 to 9 feet and dangerous rip currents. * WHERE...Catalina and Santa Barbara Islands, Malibu Coast and Los Angeles County Beaches. * WHEN...From 3 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ349-350-271915- /O.CON.KLOX.BH.S.0004.250327T2200Z-250329T1800Z/ Santa Barbara County Southwestern Coast- Santa Barbara County Southeastern Coast- 401 AM PDT Thu Mar 27 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet expected. * WHERE...Santa Barbara County Southwestern Coast and Santa Barbara County Southeastern Coast. * WHEN...From 3 PM PDT this afternoon through Saturday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$
151 WHUS46 KLOX 271424 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 724 AM PDT Thu Mar 27 2025 CAZ340-346-281300- /O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 724 AM PDT Thu Mar 27 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 10 to 15 feet with local sets to 18 feet and dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...From 3 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly located in such conditions, so stay off the rocks. && $$ CAZ354-281300- /O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/ Ventura County Beaches- 724 AM PDT Thu Mar 27 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 8 to 12 feet and dangerous rip currents. * WHERE...Ventura County Beaches. * WHEN...From 3 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ087-362-366-281300- /O.CON.KLOX.SU.Y.0014.250327T2200Z-250329T1800Z/ Catalina and Santa Barbara Islands-Malibu Coast- Los Angeles County Beaches- 724 AM PDT Thu Mar 27 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 6 to 9 feet and dangerous rip currents. * WHERE...Catalina and Santa Barbara Islands, Malibu Coast and Los Angeles County Beaches. * WHEN...From 3 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ349-350-281300- /O.CON.KLOX.BH.S.0004.250327T2200Z-250329T1800Z/ Santa Barbara County Southwestern Coast- Santa Barbara County Southeastern Coast- 724 AM PDT Thu Mar 27 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet expected. * WHERE...Santa Barbara County Southwestern Coast and Santa Barbara County Southeastern Coast. * WHEN...From 3 PM PDT this afternoon through Saturday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ RAT
770 WHUS46 KLOX 281210 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 510 AM PDT Fri Mar 28 2025 CAZ340-346-290100- /O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 510 AM PDT Fri Mar 28 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 10 to 15 feet with sets to 18 feet and dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly located in such conditions, so stay off the rocks. && $$ CAZ354-290100- /O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/ Ventura County Beaches- 510 AM PDT Fri Mar 28 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 8 to 12 feet with local sets to 14 feet and dangerous rip currents. * WHERE...Ventura County Beaches. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ087-362-366-290100- /O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/ Catalina and Santa Barbara Islands-Malibu Coast- Los Angeles County Beaches- 510 AM PDT Fri Mar 28 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 6 to 9 feet with sets to 10 feet and dangerous rip currents. * WHERE...Catalina and Santa Barbara Islands, Malibu Coast and Los Angeles County Beaches. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ349-350-290100- /O.CON.KLOX.BH.S.0004.000000T0000Z-250329T1800Z/ Santa Barbara County Southwestern Coast- Santa Barbara County Southeastern Coast- 510 AM PDT Fri Mar 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet with local sets to 7 feet. * WHERE...Santa Barbara County Southwestern Coast and Santa Barbara County Southeastern Coast. * WHEN...Through Saturday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$
386 WHUS46 KLOX 282003 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 103 PM PDT Fri Mar 28 2025 CAZ340-346-291800- /O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 103 PM PDT Fri Mar 28 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 10 to 15 feet with sets to 18 feet and dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly located in such conditions, so stay off the rocks. && $$ CAZ354-291800- /O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/ Ventura County Beaches- 103 PM PDT Fri Mar 28 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 8 to 12 feet with local sets to 14 feet and dangerous rip currents. * WHERE...Ventura County Beaches. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ087-362-366-291800- /O.CON.KLOX.SU.Y.0014.000000T0000Z-250329T1800Z/ Catalina and Santa Barbara Islands-Malibu Coast- Los Angeles County Beaches- 103 PM PDT Fri Mar 28 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Large breaking waves of 6 to 9 feet with sets to 10 feet and dangerous rip currents. * WHERE...Catalina and Santa Barbara Islands, Malibu Coast and Los Angeles County Beaches. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ349-350-291800- /O.CON.KLOX.BH.S.0004.000000T0000Z-250329T1800Z/ Santa Barbara County Southwestern Coast- Santa Barbara County Southeastern Coast- 103 PM PDT Fri Mar 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet with local sets to 7 feet. * WHERE...Santa Barbara County Southwestern Coast and Santa Barbara County Southeastern Coast. * WHEN...Through Saturday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ RAT
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 26, 9:59 AM PDT, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 26, 9:59 AM PDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 959 AM PDT Wed Mar 26 2025 .SYNOPSIS...26/919 AM. Mostly rain-free and occasionally breezy conditions are expected through the rest of the week. A cooling trend will start today with temperatures closer to normal by Thursday. Night through morning coastal low clouds, fog, and light drizzle is expected through Friday. A chance of rain will develop Sunday mainly for San Luis Obispo County. && .SHORT TERM (TDY-FRI)...26/928 AM. ***UPDATE*** Seeing widespread reports of measurable drizzle this morning and temperatures are down several degrees in the widespread morning low clouds. No impactful changes to the short term forecast, with a slight chances of rain in northwestern San Luis Obispo County still on tap. ***From Previous Discussion*** Overall a temperate and benign weather pattern is expected for the next several days. As a strong low pressure system spins off the coast of the Pacific Northwest, broad weak troughing will set in for SoCal. Away from the immediate coastline temperatures today will be significantly colder than yesterday. Expect highs in the 60s at the beaches, low 70s further inland and across the valleys, and upper 70s to low 80s for the deserts. As the trough digs south, 500 MB heights will drop rapidly Thursday and Friday, keeping temperatures on the cooler side. Most areas will see max temperatures in the 60s up to around 70 both days. A dying frontal system will bring slight chances of rain to northwestern San Luis Obispo County, late Wednesday night through Thursday morning. Accumulations of 0.05-0.25 inches will be possible around Cambria/Rocky Butte. Strong onshore pressure gradients are expected each afternoon and evening, peaking this afternoon. This will result in breezy afternoon coastal conditions, and southwest wind gusts of 20-30 mph across the Antelope Valley and adjacent foothills. Overnight marine layer clouds and chances for drizzle will be slow to clear today and tomorrow. Many coastal locations are likely to remain overcast through much of the day. .LONG TERM (SAT-TUE)...26/338 AM. Little change in temperatures expected for Saturday compared to Friday, with most highs in the 60s. After the broad troughing pattern, zonal upper level flow is likely to set up over the region on Sunday. Temperatures may be slightly cooler across the coasts and valleys as a result of increased onshore flow. Sunday through Tuesday, a storm system may bring chances of rain to the area. The highest chances and totals are currently expected north of Point Conception. At this point totals are expected to be light, generally under 0.25 inches. Temperatures will mostly be the coldest on Sunday, and then are expected to trend upwards by a couple degrees Monday and Tuesday. Beyond the forecast period, there are some indications in the long term ensemble models that a more significant rain event is possible next Thursday/Friday (April 3rd-4th). && .AVIATION...26/1658Z. At 1630Z at KLAX, the marine inversion was based 2700 feet. The top of the inversion was 5200 feet with a temperature of 13 degrees Celsius. Overall, moderate to high confidence in 18Z TAF package (moderate confidence for coastal/valley sites and high confidence for desert TAFs). For coastal sites, moderate confidence in behavior of MVFR CIGs (basically 50% chance of either staying BKN or going SCT), but high confidence in MVFR CIGs returning this evening. For valley TAFs, timing of dissipation of MVFR CIGs this afternoon could be +/- 2 hours of current 20Z forecast. KLAX...Moderate confidence in 18Z TAF. There is a 50% chance that MVFR CIGs will not dissipate this afternoon. For tonight and Thursday morning, there is a 20% chance of IFR CIGs developing. No significant easterly wind component is expected. KBUR...Moderate confidence in 18Z TAF. Timing of dissipation of MVFR CIGs could be +/- 2 hours of current 20Z forecast. For tonight, timing of return of MVFR CIGs could be +/- 2 hours of current 05Z forecast. There is a 30-40% chance of IFR CIGs 08Z-16Z. && .MARINE...26/728 AM. In the Outer Waters, conditions are expected to remain below Small Craft Advisory (SCA) levels thru Thursday morning. There is a 20-30% chance of brief SCA level NW winds this afternoon into tonight, mainly near the Northern Channel Islands (PZZ673/676). Seas are expected to rapidly build to above SCA levels Thursday and persist thru Saturday night, peaking at 15-18 feet. There is a 60-80% chance of widespread SCA NW winds Thursday afternoon/night thru Saturday night, except only a 40% chance in the northern zone (PZZ670). There is a 20-30% chance of GALES around Point Conception late Friday thru early Saturday. For the Inner Waters along the Central Coast, high confidence in conditions remaining below SCA levels thru Friday morning, with just a 20% chance of SCA winds late Thu afternoon/eve. However, seas are expected to rapidly increase to SCA criteria late Thursday and persist at SCA levels thru Saturday. There is also a 40% chance of SCA level NW winds during the afternoon and evening hours Friday and Saturday. In the Santa Barbara Channel, high confidence in benign conditions thru Thursday morning. There is a 60% chance of SCA level W winds in western portions Thursday afternoon into Thursday night, with an 80% chance of SCA level W winds across the entire SBA Channel during the afternoon into the late evening hours Friday and Saturday. There is a 20% chc of GALES in western portions Friday evening. Seas will build to SCA levels Thursday night and continue thru early Saturday. In the southern Inner Waters, high confidence in benign conditions thru Thursday morning. There is a 40% chance of SCA level W winds in western portions Thursday afternoon into Thursday night, and Saturday afternoon and evening, with an 80% chance of SCA level W winds Friday afternoon into Friday night. Seas will build close to SCA levels Thursday night and continue thru early Saturday. && .BEACHES...26/601 AM. A moderate to long period and large west-northwest swell will likely bring high surf conditions to Southwest California late Thursday afternoon through early Saturday. Peak surf heights will be 6 to 9 feet in Los Angeles County, 9 to 12 feet in Ventura County, and 12 to 15 feet along the Central Coast. Minor nuisance coastal flooding may occur during the evening and morning high tides. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Schoenfeld/jld AVIATION...RAT MARINE...DB/RAT BEACHES...Lewis/DB SYNOPSIS...jld weather.gov/losangeles Experimental Graphical Hazardous Weather Outlook at: https://www.weather.gov/erh/ghwo?wfo=lox
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:52 PM PDT | High Surf Advisory | LOX | Los Angeles, San Luis Obispo, Santa Barbara, Ventura | 70 hr |
| Mar 26, 2:03 PM PDT | Small Craft Advisory | LOX | 3 days |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.